MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC CAMERA CART 9735670 STEALTH S8 BASIC; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC CAMERA CART 9735670 STEALTH S8 BASIC; INSTRUMENT, STEREOTAXIC
Model Number 9735670
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: 9735670, software version: n29829540.Archive has been returned to the manufacturer, however, analysis has not been completed.Evaluation codes that apply: 4118, 3233, 4315.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an imaging system being used for a sacroiliac and thoracolumbar procedure.It was reported that during a l4 to ilium case the first screw was placed and when inserting the second screw the surgeon felt like it was off a bit.The site did another spin to check and the first screw was slightly lateral.With the spin the site checked accuracy by navigating to known anatomical landmarks and continued.It was noted by a manufacturing representative (rep) that the drape was pulled against the pin and most likely caused the perc pin to shift medially when the surgeon was leaning against the patient and pulling the drape which caused the lateral inaccuracy due to movement of the reference frame.To remedy the issue the site cut the drape and made sure nothing was touching the perc pin.The site then took a third spin and continued the case successfully.It was noted that there were no issues with the previous case or subsequent cases.There was a surgical delay of less than 1 hour no impact on patient outcome.
 
Additional Manufacturer Narrative
H2) see b5.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.It was reported that the amount of the inaccuracy was unknown.It was reported that the surgeon did not give a specific mm of inaccuracy, he stated it was ¿way off¿.We did another spin and proceeded.The exact amount was not given. .
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.It was reported the issue was due to user error and there was no fault of the system.The system was functioning as intended.
 
Event or Problem Description
Additional information was received.It was reported that the inaccuracy was minimal, however when dealing with trajectories the placement was off.It was noted that the screw was removed and replaced to the surgeons liking.
 
Additional Manufacturer Narrative
Additional information received indicates that the event resulted in serious injury.A medtronic representative went to the site to test the equipment.Testing revealed that the system was functioning normally.The system passed the system checkout and was found to be fully functional.Evaluation codes that apply to this testing: 10, 213, 4315.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAMERA CART 9735670 STEALTH S8 BASIC
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10081238
Report Number1723170-2020-01484
Device Sequence Number2835400
Product Code HAW
UDI-Device Identifier00643169722194
UDI-Public00643169722194
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735670
Device Catalogue Number9735670
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer05/21/2020
05/21/2020
05/29/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date05/28/2020
05/28/2020
06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight140